[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 13, Issue 1 (JRDS 2016) ::
J Res Dent Sci 2016, 13(1): 43-53 Back to browse issues page
Association of overweight and Obesity with periodontal diseases: review of the literature
V Esfahanian Dr, E Birang Dr * , N Fahami Dr
postgraduate student, Department of periodontics, School of dentistry, Isfahan (khorasgan) Brabch, Islamic Azad University , Isfahan, Iran , ehsanbirang@ymail.com
Abstract:   (4021 Views)


Background and aim: Obesity is a major health problem, that its prevalence is increasing worldwide .obesity and overweight are important risk factors for different diseases such as diabetes, hypertension and cardiovascular diseases .The inflammatory nature of obesity may have a role in increasing the susceptibility to periodontal diseases .In this article, studies which investigated the relationship between obesity and periodontal diseases have been reviewed.

Materials and Methods: An  electronic  PubMed/Medline، Google scholar،  Iran medex، Interscience search was performed with Mesh terms “obesity and periodontal disease” and “BMI and  periodontitis” .all articles until the end of 2015 was included and 47 articles was collected.

Conclusions: It seems that obesity is a risk indicator for periodontal disease; but more longitudinal and prospective studies are needed to confirm this relationship and clarify its details. However, prevention and treatment of obesity may be a supportive care in periodontal health.

Keywords: Obesity, periodontal diseases, Body Mass Index, Periodontitis
Full-Text [PDF 70 kb]   (1647 Downloads)    
Type of Study: original article | Subject: Perio
Send email to the article author

Add your comments about this article
Your username or Email:


XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Esfahanian V, Birang E, Fahami N. Association of overweight and Obesity with periodontal diseases: review of the literature. J Res Dent Sci. 2016; 13 (1) :43-53
URL: http://jrds.ir/article-1-731-en.html

Volume 13, Issue 1 (JRDS 2016) Back to browse issues page
مجله تحقیق در علوم دندانپزشکی Res Dent Sci
Persian site map - English site map - Created in 0.05 seconds with 32 queries by YEKTAWEB 3846